News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Surgery Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Surgery Answers List

Forum Name: Surgery Topics

Question: night sweats after surgery


 jonny412 - Sun Sep 21, 2008 11:59 am

I had hemmorrhoidectomy surgery and was under anesthesia Im doing well with my healing but at night im finding myself sweating very badly is this a side effect from going under or is it caused by the pain meds im curently taking
 Parks P, RN - Mon Nov 03, 2008 2:33 pm

User avatar Hello, I hope all is well after surgery. The short answer to your question is yes. During the 24-48 hours after surgery the lungs are getting rid of the gases used during surgery it is possible that the side effect may be sweating, but upon closer examination of your medical history and more importantly the medications you are on. The effexor can have this unwanted side effect but without knowing your full medical history or how long you have been on this medication, for example before or after surgery? What I can tell you for sure is that opiates will cause excessive sweating known as diaphoresis. Keep in mind that there are a host of medical conditions that cause night sweats and should be followed up on, but if you are experiencing the night sweats only since surgery and while on opiates this is not uncommon and is more annoying than harmful. If this condition persists follow op with your doctor.

Best of luck,

Paul

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here